Tennessee, 2001

Hail and Damaging Wind in Tennessee, September 12 to 13, 2001

September 12 to 13, 2001 · NWS OHX · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 12, 8:45 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 12, 8:45 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT WED SEP 12 2001

SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND
INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT
APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY
GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS
THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE
WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF
TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY
OVER SOUTH MID TN.

.BNA...NONE.
SH

In the hours before

Special weather statement, Sep 12, 10:17 PM CST, 18 minutes before
TNZ028-130430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 PM CDT WED SEP 12 2001

THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON
COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE NOW
DIMINISHED AND NO LONGER POSE A THREAT OF SEVERE WEATHER.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Rutherford

When
September 12, 10:35 PM CST
Where
Rutherford County, Murfreesboro
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.850, -86.417

Public reported quarter size hail and a tree blown down in Murfreesboro.

Thunderstorm Wind, Maury

When
September 13, 12:20 AM CST
Where
Maury County, Mt Pleasant
Measured
50 kt (58 mph)
Reported by
DEPT OF HIGHWAYS
Coordinates
35.533, -87.200

Highway dept. reported a tree down near Mt. Pleasant.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267013, 5267014.